• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

How dangerous are psychiatric medication when overdosed or combined by yourself

B

Blackrose09

Well-known member
Joined
Jun 24, 2020
Messages
721
Location
Somewhere
I have a question

Are psychiatric drugs more dangerous compared to illegal drugs when the first are abused or taken combined (not as prescribed)?

(I can't say I really abuse them but I'm very close to that I know)
 
B

bpd2020

ACCOUNT CLOSED
Joined
May 25, 2020
Messages
7,535
Location
England
Hello Blackrose. I have missed seeing you on here. If prescription drugs are abused then they are very dangerous and can have a huge impact on the kidneys.
 
NWiddi

NWiddi

Well-known member
Forum Safety Team
Joined
May 6, 2017
Messages
5,956
Location
Sheffiield
Safety Notice: Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications.
 
UpnDwn1978

UpnDwn1978

Well-known member
Forum Guide
Joined
Jun 16, 2020
Messages
5,337
Location
Norway
Hi Blackrose :), Abusing drugs is bad no matter what drugs you take although the effects and danger may vary. If you're not taking your prescribed medication as intended please speak to your doctor about it as it could be potentially dangerous. Take care and best wishes.

M
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
44,556
Location
West Sussex, England
  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
 
Ghost_Owl

Ghost_Owl

Well-known member
Forum Guide
Joined
May 13, 2017
Messages
835
Location
U.K
It is kinda of a moot question. As the reasons people take illegal drugs are not because they are attempting to balance health with side effects usually. There is also no prescription for a street drug user to measure by. Some psychiatric drugs also have street value for a reason. Because many are chemically nudged and patented derivatives of those same street drugs. You also cannot really measure more dangerous across such a broad spectrum. Apples are technically dangerous if you eat enough of them. Anything you abuse to an amount beyond tolerance is dangerous. This is not something you want to play with, as long term consequences exist with both. If you are feeling the need to stray close to using more than prescribed you should bring it up with your care provider. It may mean what you are using is losing its efficacy or a tolerance has built up, so being prescribed more may be justified or it may be a sign you need to be transitioned onto something else. No one on the forum is qualified to give you that answer though so you should communicate with the people trained in this. Please look after yourself.
 

Similar threads

Top